MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-5-3
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Potential complications as referenced on the ifu, include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.The device has been returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported: web would not detach.Told by physician multiple detachers were tried.A 6x2 web was used and completed the case successfully.Patient is stable.
 
Additional Manufacturer Narrative
Items returned for evaluation: delivery system (pusher), web implant, introducer.Items not returned for evaluation: dispenser hoop, microcatheter, controller.The web implant was returned still attached to the pusher for analysis and was returned within the introducer.Upon inspection of returned items, the web implant was found to be within visual and dimensional specifications.However, the hypotube was found kinked at the hypotube to connector junction.The heater coil section was dissected to investigate any obstruction that could possibly prevent the implant from detaching, but the heater coil was not found stretched and did not show signs of activation using a detachment controller.Further inspection found the black lead wire broken at the distal solder joint.Tested the returned device with an in-house controller and gave red lights.The delivery system resistance was measured and found to be out of specification due to the broken lead wire.The investigation of the returned web system found the hypotube kinked at the hypotube to connector junction.The unit did not pass continuity and resistance testing.Further inspection of the pusher found the black lead wire broken at the distal solder joint, which is consistent with non-detachment.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.
 
Event or Problem Description

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20141092
Report Number2032493-2024-00661
Device Sequence Number15324129
Product Code OPR
UDI-Device Identifier00842429110850
UDI-Public(01)00842429110850(11)230309(17)260228(10)0000415756
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberW5-5-3
Device Lot Number0000415756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DETACHMENT CONTROLLERS
Patient SexFemale